MAUDE Adverse Event Report: CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the distal part of a 5f super torque marker band (mb) catheter separated upon removal, leaving 20cm of the device in the patient¿s abdominal thoracic aorta.The broken device was recovered with a lasso a ¿ranch rope¿.The patient recovered.The device was being used in an endovascular aneurysm repair (evar).The target lesion was a aaa abdominal aortic aneurysm.Vessel/lesion calcification, tortuosity and stenosis are unknown.The device was not being used for a chronic total occlusion (cto).There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.The device was not inserted through a stopcock.There was resistance/friction experienced during part of the procedure.Unusual force was necessary to retrieve the device.It is not known if the tip was visible on fluoroscopy throughout the procedure.It is also unknown if there was difficulty experienced when removing the product from the patient.The patient was not hospitalized or required extended hospitalization because of this event.A procedural cd is not available for review.The device was not kept (it was discarded).
 
Additional Manufacturer Narrative
As reported, the distal part of a 5f super torque marker band (mb) catheter separated upon removal, leaving 20cm of the device in the patient¿s abdominal thoracic aorta.The broken device was recovered with a lasso a ¿ranch rope¿.The patient recovered.The device was being used in an endovascular aneurysm repair (evar).The target lesion was a aaa abdominal aortic aneurysm.Vessel/lesion calcification, tortuosity and stenosis are unknown.The device was not being used for a chronic total occlusion (cto).There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.The device was not inserted through a stopcock.There was resistance/friction experienced during part of the procedure.Unusual force was necessary to retrieve the device.It is not known if the tip was visible on fluoroscopy throughout the procedure.It is also unknown if there was difficulty experienced when removing the product from the patient.The patient was not hospitalized or required extended hospitalization because of this event.A procedural cd is not available for review.The device was not kept, it was discarded.The device was not returned for analysis.A product history record (phr) review of lot 18193535 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) - separated - in-patient¿ could not be confirmed without the return of the device for analysis.With the information provided a definitive cause for the event could not conclusively be determined, however, procedural factors may have contributed to the reported event.According to the instructions for use (ifu), contraindications: ¿do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures¿.The ifu also warns ¿manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.The ifu also cautions to avoid entrapment of the catheter between other endovascular devices and the vessel wall.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
7863138372
MDR Report Key17325028
Report Number9616099-2023-06552
Device Sequence Number5536839
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)260228(10)18193535
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number532598B
Device Catalogue Number532598B
Device Lot Number18193535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic